MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 12/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that they had an r2p procedure to treat superficial femoral artery (sfa) disease.The physician went right radial and was able to successfully treat the superficial femoral artery (sfa) disease with a 119cm destination slender sheath.Physician went to remove the sheath over a 035 gwa where resistance was met.Physician continued to pull until the sheath separated and unraveled at the radial access site.A balloon was inserted and inflated multiple times inside and distal of the sheath to help with removal.The sheath continued to unravel.Ir and vascular surgeon were called to surgically remove the sheath.Unfortunately, the patient lost their right radial artery when the distal end of the sheath was removed.After the event the terumo field clinical specialist discussed proper destination slender removal techniques with the physician by reinserting the dilator every time especially when resistance is met.The patient was recovering in the intensive care unit (icu).The estimated blood loss was less than 250cc.
 
Additional Manufacturer Narrative
This report is being resubmitted since all of the acknowledgements were not initially received and was noted upon review.Esg help desk was contacted and provided the initial receipt from the inital submission, however they suggested to re-submit the report.A copy of the initial submission receipt is attached in the attachment section.A1: patient identifier: (b)(6).The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being resubmitted since it had initially failed due to the initial report not receiving all of the acknowledgements when it was initially submitted and received which was not noted until further review.Esg help desk was contacted and provided the initial receipt from the initial submission, and the follow up submission and they suggested to re-submit this report as well as the initial report.A copy of the original initial submission receipt and follow up submission receipt is attached in the attachment section.This report is being sent as follow-up no.1 to update section d9, section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.One r2p sheath assembly was returned for product assessment.The sample was subject to visual analysis.The sheath is separated 60.4cm from the sheath hub.The sheath is stretched, and the coil is unraveling at multiple points along the sheath body.The complaint can be confirmed for sheath separation.The likely root cause is a patient spasm increased resistance during removal and led to sheath separation.The combination of not inserting the dilator for support and lack of vasodilators to alleviate spasm contributed to the separation.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
GUIDING SHEATH
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key20818871
Report Number1118880-2023-00462
Device Sequence Number18353721
Product Code DYB
UDI-Device Identifier00389701011547
UDI-Public00389701011547
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K193125
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C12W
Device Lot Number0000422315
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer02/23/2024
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
035 150CM NAVICROSS.; 035 GLIDEWIRE ADVANTAGE.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite